Alert archive / California / Wind Advisories in 2020
Wind Advisory 30, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Apr 24, 2020, 9:37 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2020, 9:37 PM PDT (04:37 UTC)
- Expired
- Apr 25, 2020, 3:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
451 WWUS76 KLOX 250437 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 937 PM PDT Fri Apr 24 2020 CAZ039-251245- /O.NEW.KLOX.WI.Y.0030.200425T0437Z-200425T1000Z/ /O.CON.KLOX.HT.Y.0001.000000T0000Z-200426T0100Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 937 PM PDT Fri Apr 24 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY... * WHAT...For the Heat Advisory, temperatures up to 88. For the Wind Advisory, north to northeast winds 15 to 25 mph with gusts up to 40 mph, strongest in the hills and canyons. * WHERE...Santa Barbara County South Coast. * WHEN...For the Heat Advisory, until 6 PM PDT Saturday. For the Wind Advisory, until 3 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ052-251000- /O.NEW.KLOX.WI.Y.0030.200425T0437Z-200425T1000Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 937 PM PDT Fri Apr 24 2020 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY... * WHAT...Areas of north to northeast winds 15 to 30 mph with gusts up to 45 mph. * WHERE...Santa Barbara County Mountains. * WHEN...Until 3 AM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and make driving difficult, especially for high profile vehicles. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ040-041-044>046-088-547-548-251245- /O.CON.KLOX.HT.Y.0001.000000T0000Z-200426T0100Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 937 PM PDT Fri Apr 24 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY... * WHAT...Temperatures between 88 and 98 degrees are expected. * WHERE...Los Angeles and Ventura County Coasts and Valleys. * WHEN...Until 6 PM PDT Saturday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ034>036-251245- /O.CON.KLOX.HT.Y.0001.000000T0000Z-200426T0100Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, and Santa Ynez 937 PM PDT Fri Apr 24 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT SATURDAY... * WHAT...Temperatures 85 to 95 degrees are expected. * WHERE...San Luis Obispo and Santa Barbara County Central Coast and Santa Ynez Valley. * WHEN...Until 6 PM PDT Saturday. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
1 follow-up statement
344 WWUS76 KLOX 251005 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 305 AM PDT Sat Apr 25 2020 CAZ039-251815- /O.EXP.KLOX.WI.Y.0030.000000T0000Z-200425T1000Z/ /O.CON.KLOX.HT.Y.0001.000000T0000Z-200426T0100Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 305 AM PDT Sat Apr 25 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...WIND ADVISORY HAS EXPIRED... * WHAT...Temperatures up to 87. * WHERE...Santa Barbara County South Coast. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ052-251115- /O.EXP.KLOX.WI.Y.0030.000000T0000Z-200425T1000Z/ Santa Barbara County Mountains- Including the cities of San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 305 AM PDT Sat Apr 25 2020 ...WIND ADVISORY HAS EXPIRED... The winds have subsided and the advisory has expired. Isolated gusts to 40 mph may occur through dawn. $$ CAZ040-041-044>046-088-547-548-251815- /O.CON.KLOX.HT.Y.0001.000000T0000Z-200426T0100Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Monica Mountains Recreational Area-Santa Clarita Valley- Los Angeles County San Fernando Valley- Los Angeles County San Gabriel Valley- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, Long Beach, Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, Universal City, Pasadena, San Gabriel, and Pomona 305 AM PDT Sat Apr 25 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Temperatures between 88 and 98 degrees are expected. * WHERE...Los Angeles and Ventura County Coasts and Valleys. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ CAZ034>036-251815- /O.CON.KLOX.HT.Y.0001.000000T0000Z-200426T0100Z/ San Luis Obispo County Central Coast- Santa Barbara County Central Coast-Santa Ynez Valley- Including the cities of San Luis Obispo, Pismo Beach, Morro Bay, Cambria, San Simeon, Santa Maria, Lompoc, Vandenberg, Solvang, and Santa Ynez 305 AM PDT Sat Apr 25 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Temperatures 85 to 95 degrees are expected. * WHERE...San Luis Obispo and Santa Barbara County Central Coast and Santa Ynez Valley. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Rorke
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Apr 24, 5:53 PM PDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 24, 5:53 PM PDT, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
553 PM PDT Fri Apr 24 2020
Updated Aviation Section
.SYNOPSIS...24/208 PM.
Well above normal temperatures will continue into the middle of
next week. The warmest days will be this afternoon then again
Tuesday afternoon. Northerly winds will continue to diminish
through tonight.
&&
.SHORT TERM (TDY-MON)...24/207 PM.
Overall, 12Z models in good synoptic agreement through the
short term period. At upper levels, ridge will remain over the
area through Saturday, flatten and weaken on Sunday then begin to
strengthen again on Monday. Near the surface, northerly flow will
diminish tonight with typical diurnal flow Saturday through
Monday.
Forecast-wise, main issues continue to be the winds and
temperatures. Based on current trends, winds continue to diminish
this afternoon. So, will let the WIND ADVISORIES expire this
afternoon. For tonight, expect some weak northerly offshore
gradients to persist, so there will be locally gusty northerly
winds continuing across southern Santa Barbara county and the I-5
Corridor. From Saturday through Monday, there will continue to be
some weak northerly offshore gradients which will generate some
locally gusty northerly winds each afternoon across southern Santa
Barbara county (around the Gaviota and Refugio areas). Otherwise,
weak onshore flow will prevail in the afternoon and evening hours.
So, will expect the usual southwesterly/onshore breezes Saturday
through Monday. None of these winds are expected to approach
advisory levels.
As for temperatures, today definitely was a very warm day with
many areas in the mid 80s to mid 90s. On Saturday as the offshore
gradients relax and onshore flow returns, there will be some
slight cooling across the coasts and coastal valleys and some
slight warming across interior sections. For Sunday and Monday,
expect cooling for all areas with ridge weakening and continued
weak onshore flow. Despite the cooling trend, temperatures will
still remain noticeably above seasonal normals.
As for clouds, expect mostly clear skies to continue through
Monday. The only exception will be Saturday night/Sunday morning
when there is the possibility of some coastal stratus/fog across
the LAX Basin.
.LONG TERM (TUE-FRI)...24/208 PM.
For the extended. models continue to exhibit good synoptic
agreement. At upper levels, ridge peaks in strength on Tuesday
then will move eastward Wednesday through Friday as a trough
develops over the West Coast. Near the surface, weak onshore flow
will continue to the east with some northerly offshore flow.
Forecast-wise, the extended period will be rather non-descript. On
Tuesday, temperatures will increase with many areas in the 80s to
lower 90s. For Wednesday through Friday, a cooling trend is
anticipated for all areas as H5 heights decrease and onshore
gradients continue. As the ridge weakens, there will be varying
amounts of high level clouds. So, skies will generally waver
between mostly clear and partly cloudy. Additionally, there is
the potential for the return of some coastal stratus/fog on
Thursday and Friday. Other than some locally gusty north winds
each evening in the windy spots along the Santa Ynez Range
(Refugio, Gaviota, etc.), no significant winds are anticipated.
&&
.AVIATION...25/0051Z.
At 23z at KLAX...The marine layer was 500 feet deep. The top of
the inversion was at 1300 feet and 30 degrees Celsius.
High confidence in VFR conditions persisting everywhere through at
least Saturday. Wind concerns much less than previous 24 hours.
KLAX...High confidence in VFR conditions through Saturday. Weak
north wind possible this evening, and weak east wind Saturday
morning, but high confidence staying under 8 kt.
KBUR...High confidence in VFR conditions through Saturday. Low
confidence on exactly when north winds will end, but likely
sometime between 02-06Z this evening. High confidence in more
typical southeast winds on Saturday.
&&
.MARINE...24/101 PM.
Across the outer waters... Winds will increase to Small Craft
Advisory (SCA) level in the afternoon and evening hours through at
least Tuesday. There is a forty percent chance of gale force winds
in the afternoon and evening hours of Sunday and Monday.
Across the inner waters of the Central Coast... Wind gusts will
increase to SCA level in the afternoon and evening hours through
at least Tuesday. Sustained winds will likely be SCA level in the
afternoon and evening hours of Sunday and Monday.
Across the inner waters south of Point Conception... There is a
forty percent chance of SCA level winds across the western portion
of the Santa Barbara Channel in the afternoon and evening hours
through at least Tuesday. In addition, winds will likely increase
to SCA level from Point Conception to Point Mugu in the afternoon
and evening hours of Sunday and Monday. Otherwise, conditions will
be below SCA level.
Steep, hazardous seas will continue across the coastal waters
throughout the forecast period.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory in effect until 6 PM PDT Saturday for zones
34>36-39>41-44>46-88-547. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Wednesday for
zones 645-670-673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK (MON-FRI).
High temperatures will remain above normal with a another peak
expected Tuesday and Wednesday mainly for interior valleys and
deserts.
&&
PUBLIC...Thompson
AVIATION...Kittell
MARINE...Kj
SYNOPSIS...RAT
weather.gov/losangelesNearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.